Is it true that high troponin level indicates to have heart attack?
User rating for this question
My father 92 years of age was hit by a car and immediately brought to the hospital by ambulance with a fractured hip, a hit to the head (no fracture) and blood tests were taken the same day and following day showing troponin readings of .11 - .17 - .09 A month and half later he died. Were the troponin readings a sign that he had a heart attack?
Posted Mon, 2 Dec 2013 in Heart Attack
Answered by Dr. Benard Shehu 24 minutes later
Brief Answer: High troponin levels,heart attack,car hit... Detailed Answer: Hi, I have read the sad history of your father. Please accept my condolences. May the peace that comes from the memories of your father comfort you now and in the days ahead. It is true that troponin level means there is a heart attack within 6 hours of developing it. However, you are mentioning that your father was hitted by a car, meaning that his heart could have been damaged. Such damages are shown with elevated troponin levels. At the end, the troponin levels of your late father were increased by the car hit and probably a heart attack. Hope it answered your inquiries! If you have more questions, do not hesitate to contact me again. Dr.Benard
Follow-up: Is it true that high troponin level indicates to have heart attack? 1 hour later
Answered by Dr. Benard Shehu 17 hours later
Brief Answer: Troponin due to chest trauma, complicate health... Detailed Answer: Hi again, The high troponin level in your father case is more likely to be related with chest trauma (thoracic damage). However there's a low probability that it's due to myocardial infarction (heart attack). I think that in your father's case his death is more likely due to other causes (for example pulmonary embolism) but chest trauma, the hip fracture and immobilization may worsen or complicate his health condition. This is why the trauma may be a contributor to your father death. Hope it answered your inquiries! If you have more questions, do not hesitate to contact me again. Dr.Benard